• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

medication losing effect?

H

hello

New member
Joined
Nov 27, 2009
Messages
4
hi, i have a brother that who had health type delusions 16 months ago. he was put on effexor xl150mgs per day and seroqual xr 600mg. He improved dramatically but in the past few weeks , delusions are returing with accompanying panic attacks. There was a period of days/weeks when he may have not been taking medication but he had definately been taking it for the past few weeks so it looks dissappointing. He still hasn't gone back to get his medication checked as hes an unwilling patient at the best of times. has anyone any experience of medication losing its effect? thanks.
 
F

freshy

Active member
Joined
Nov 25, 2009
Messages
28
I've been prescribed Seroquel and Celexa to help with my mood and constant panic/anxiety. I became so busy with work, that I hadn't had a chance to call or visit my DR to get more Celexa so I stopped taking it.

I have noticed such a DRASTIC change since I've stopped. I'm scared, I panic, I have that constant fear of being hurt or killed, making my anxiety and panic sky rocket! I have forced myself to call the DR and get more meds. I can't do it without them. I don't want to have to rely on meds, but it seems as though I need them.

That all being said, your brother should stick to taking the meds ALL the time. Could definitely be that period of time he missed them. Basically it's like starting all over.

I'm no DR. Just speaking from Experience.
 
H

hello

New member
Joined
Nov 27, 2009
Messages
4
Thanks freshy. He seems to be more up and down than anything at the moment. Saturday wasn't good and sunday like a new pin and he's definately taking meds for past few weeks. seems to be working intermittently.
Hope things work out for you.
 
M

maudikie

Guest
Maudikie - hello.

You don't say what age your brother is. If he is young it may be that his medication needs up-dating, At any rate he should have a re-assessment. I suggest you get in contact with the Mental health Team, and ask them to see him. Possibly they could make a home visit and they could advise you.
 
M

maudikie

Guest
Hello

Either see or write to his named carer or doctor, or c.P.N. and telll them. He may need a change of medication or readjustment.
 
Thread starter Similar threads Forum Replies Date
Linda1989 People 2
Top